Lymphocutaneous nocardiosis and cutaneous pheohyphomycosis in a liver transplant recipient
Version of Record online: 12 MAY 2008
© 2008 The International Society of Dermatology
International Journal of Dermatology
Volume 47, Issue 6, pages 571–574, June 2008
How to Cite
Parra, I. H., Galimberti, R., Galimberti, G., Guanella, B. and Kowalczuk, A. (2008), Lymphocutaneous nocardiosis and cutaneous pheohyphomycosis in a liver transplant recipient. International Journal of Dermatology, 47: 571–574. doi: 10.1111/j.1365-4632.2008.03728.x
- Issue online: 12 MAY 2008
- Version of Record online: 12 MAY 2008
Background Infections are the leading cause of morbidity and mortality in transplanted patients. The increasing number of immunocompromised patients has not only augmented infections by specific pathogens, but also by opportunistic microbial agents.
Methods A mixed cutaneous infection caused by Nocardia brasiliensis and Exophiala jeanselmei is reported in a liver transplant patient.
Results The cutaneous lesions were painful nodules which drained purulent material. They were located on the right lower limb, with lymphadenopathies in the groin.
Conclusions The patient was treated with itraconazole (600 mg/day) plus trimethoprim (1600 mg/day)–sulfamethoxazole (320 mg/day) for 8 weeks, with complete remission of the lesions.